Announcement

Collapse
No announcement yet.

zaditen tablets

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • zaditen tablets

    hello,
    not sure if i'm posting in the correct category,
    my daughter has been taking zaditen tablets for about three years to control a nettle like rash on her body. (mainly seem areas and face , arms and trunk.
    the specialist said to take only one tablet a day as it seemed to be controlling it, but over the weekend it has re appeared on all of the above mentioned areas and looks very aggressive.
    can anyone advise me what to do , i'm all out of calamine lotion
    Lese

  • #2
    Rash for three years ???

    Lese

    The tablets you are giving your daughter are anti-histamines, which are good for relieving the symptoms of rashes like itching. You must stick to the maximum dose, and do not give her other anti-histamines as well, as this is not safe to do.

    The question has to be what is this rash? Three years to have a rash is a long time! Has her doctor told you what it is? A small nettle like rash sounds like an allergy of some sort.

    Has she eaten/used anything over the weekend that could give you a clue as to what is causing this?

    If it's eczema you could try emollients, like aqueous cream (rub in gently or use as a soap substitute) or bath products like Oilatum - both can be bought from the pharmacy.

    Try a look at this website.

    http://www.freederm.com/

    Comment


    • #3
      hi,
      thanks for replying, we tried oilatum in the bath before and it didnt help.
      the gp is happy to leave her on one tablet of zaditen a day.
      we did keep a food diary for two years and couldn't work out what it was. the specialist said that if one tablet a day was controlling it then he was happy not to investigate further, so it was left like that.
      this is the first re occurance though for almost a year, she is also asthmatic but her medication for this shouldn't conflict after all this time should they?
      Lese

      Comment


      • #4
        Skin troubles

        Lese

        I doubt very much that her asthma medication has anything to do with this (inhalers?).

        Atopic eczema is the commonest form of eczema and is closely linked with asthma and hayfever. It can affect both children and adults, usually running in families.

        When eczema is under control only emollients need to be used. However in the case of a flare-up (when the skin becomes inflamed) a steroid cream may be needed. Steroids act by reducing inflammation and are used in most types of eczema.

        If the flare up is extreme oral steroids can be prescribed for a short period of time, until the rash settles down.

        For children in particular, the itchiness of eczema can be very distressing. There are many methods of reducing the itching, and thus minimising the damage from scratching. Cotton clothing and bedding keep the skin cool and allow it to breathe, whereas synthetic fabrics and wool can irritate it. Use a non-biological washing powder and avoid fabric softeners.

        It is thought that people who have atopic eczema may be affected by allergens in the droppings of the house dust mite. This mite thrives in warm and moist environments and loves to live in bedding, mattresses, curtains and carpets. It is believed that reducing the amount of dust mites in the home can improve the condition. This can be achieved in a number of ways, from effective and regular vacuuming, to damp dusting and airing of bedding.

        I'm sorry but there is no quick fix for this type of condition. What works for one person doesn't for another.

        As for the zaditen tablets you are giving her the recommended dose is: -

        Adults - 1mg twice daily with food. If necessary the dose may be increased to 2mg twice daily.

        Children - (From 2 years of age): 1mg twice daily with food.

        If you are only giving her 1mg daily it can be safely increased to twice a day unless her doctor has given you a reason not to.
        Lively debate is encouraged but please respect the opinions and feelings of others.
        Please help keep the forum vibrant by spreading the work to friends and colleagues via word of mouth or social media.
        Thank you for contributing to this site.

        Comment


        • #5
          thankyou for that, i will increase her to two tablets and take her back to the doctor tomorrow
          Lese

          Comment


          • #6
            Skin problem

            Lese

            Good luck, and we hope some of the suggestions work for your daughter. I hope this forum can be of help to you and your friends.

            And you posted in the right place by the way, but don't worry about that. We'd rather you post any place then sit at home worrying about a problem we could offer some advice on.

            Let us know how she gets on.
            Lively debate is encouraged but please respect the opinions and feelings of others.
            Please help keep the forum vibrant by spreading the work to friends and colleagues via word of mouth or social media.
            Thank you for contributing to this site.

            Comment


            • #7
              hi lese
              i knew a family who had a similar problem with their son. they found that by changing out their carpets for wooden floors and only using polyester rugs his condition improved a lot. also they vacuumed his bedsheets every morning to keep down the level of bed mites.
              this is just a thought to help but of course its expensive and no substitute for any drug advice you have been given

              doubledoc

              Comment


              • #8
                What about Ellidel?

                :?: I was thinking of Ellidel (Pimecrolimus) in this case, Lese's daughter. But I am not pretty sure about the risk/ benefits. Especially after FDA's challenges with Norvatris.

                Comment

                Working...
                X